Flood, Aguadilla
- When
- August 16, 7:34 PM AST to 9:00 PM AST
- Where
- Aguadilla County, 1.85 mi NE of Aguadilla to 2.1 mi NE of Aguadilla
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.492, -67.103
Urban flooding was reported at San Antonio sector.
An upper level low northwest of Puerto Rico moved across the central Caribbean resulting in scattered showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
An upper level low northwest of Puerto Rico moved across the central Caribbean resulting in scattered showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 16, 3:31 PM AST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 331 PM AST SUN AUG 16 2015 .SYNOPSIS...UPPER LEVEL LOW/TUTT WILL LINGER WEST OF THE FORECAST AREA OVER THE NEXT FEW DAYS. RESIDUAL MOISTURE ASSOCIATED WITH THE TROPICAL WAVE NOW LOCATED OVER DOMINICAN REPUBLIC WILL LINGER UNTIL LATE TONIGHT. DRY AND STABLE CONDITIONS WILL PREVAIL MOST OF THE WEEK...LIMITING THE CHANCES OF SHOWERS ACROSS THE LOCAL ISLANDS. && .DISCUSSION...HIGH MOISTURE CONTENT HAVE COMBINED WITH GOOD UPPER LEVEL DYNAMICS TO PRODUCE WIDESPREAD CONVECTIVE ACTIVITY ACROSS THE LOCAL REGION TODAY. WITH VERY MOIST AND UNSTABLE ENVIRONMENT AND LIGHT STEERING FLOW...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH THIS EVENING. THEREFORE...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS REMAINS HIGH THROUGH LATE TONIGHT. HEAVY RAINS AND EXCESSIVE RUNOFF WILL CONTINUE TO PRODUCE URBAN AND SMALL STREAM FLOODING ACROSS PORTIONS OF PR THROUGH THIS EVENING. ON MONDAY...DRIER AIR WILL SPREAD OVER THE LOCAL ISLANDS...LIMITING THE CHANCES OF SHOWERS. HOWEVER...A WEAK SURFACE TROUGH WILL MOVE WEST ACROSS THE NORTHEAST CARIBBEAN ISLANDS MONDAY NIGHT INTO TUESDAY BRINGING ADDITIONAL SHOWERS TO THE ISLANDS. THEN...MOISTURE WILL REMAIN BELOW NORMAL FROM MIDWEEK THROUGH THE NEXT WEEKEND...SO THE CHANCES OF SHOWERS ARE MINIMAL...EXCEPT FOR THE DIURNAL CONVECTION OVER WESTERN PR EACH AFTERNOON. IN ADDITION...A SURGE OF SAHARAN DUST WILL REACH THE LOCAL REGION PROBABLY ON THURSDAY. && .AVIATION...NUMEROUS SHRA/TSRA ARE AFFECTING THE FLYING AREA. BKN CLD LAYERS 020...050..100 PREVAIL ACROSS THE REGION. MTN TOP OBSCR EXPECTED OVER MTN RANGE OF PR. SHRA/TSRA WILL CONTINUE TO DEVELOP OVR THE MTN RANGE OF PR...THEN STEER TOWARDS THE N AND NW COASTAL SECTIONS...IMPACTING MAINLY TJSJ/TJBQ/TJMZ. OCNL IFR/MVFR CONDS THRU AT LEAST 17/00Z DUE TO LOW CLDS AND SHRA/ISOLD TSRA. WNDS BLO 100 FM SSE 15-20 KT...BCMG FM ENE 10-15KTS UP FL200...THEN BACKING AND INCR W/HT ABV. && .MARINE...TRANQUIL MARINE CONDITIONS WILL REMAIN WITH SEAS OF 2 TO 4 FEET AND WINDS UP TO 15 KNOTS OVER THE NEXT SEVERAL DAYS. HOWEVER...LOCALLY ROUGH SEAS POSSIBLE NEAR THE THUNDERSTORMS ASSOCIATED WITH THE TROPICAL WAVE. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 90 / 30 30 20 20 STT 78 89 78 89 / 30 30 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 15/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 601 AM AST SUN AUG 16 2015 AMZ710>745-PRZ001>013-171015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 601 AM AST SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL MAINLY ACROSS PORTIONS OF THE NORTH AND NORTHWESTERN HALF OF PUERTO RICO INCLUDING THE SAN JUAN METRO AREA DURING THE AFTERNOON. SOME WILL PRODUCE DANGEROUS LIGHTNING AND STRONG GUSTY WINDS. .FLOODING...PERIODS OF HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR PINONES...PALMAS DEL MAR...PUERTO NUEVO...JOBOS...AND BALLENA BEACH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SIGNIFICANT WEATHER HAZARDS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS...AND ANY FLOODING OR RIP CURRENT SITUATIONS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-171015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 601 AM AST SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF ISOLATED BUT STRONG THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL ACROSS SOME OF THE ISLANDS TODAY. SOME WILL PRODUCE DANGEROUS LIGHTNING AND STRONG GUSTY WINDS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR CRAMER PARK BEACH IN SAINT CROIX. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SIGNIFICANT WEATHER HAZARDS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT...ANY FLOODING OR RIP CURRENT SITUATIONS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
207 PM AST SUN AUG 16 2015
PRZ005-006-008-009-161900-
NORTH CENTRAL-NORTHWEST-CENTRAL INTERIOR-WESTERN INTERIOR-
207 PM AST SUN AUG 16 2015
...A STRONG THUNDERSTORM WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...ADJUNTAS...SAN SEBASTIAN...UTUADO...LARES...ARECIBO...
LAS MARIAS...HATILLO AND CIALES MUNICIPALITIES...
AT 206 PM AST...A STRONG THUNDERSTORM WAS OVER UTUADO AND NEARBY
MUNICIPALITIES. THE STORM WAS MOVING SLOWLY TO THE WEST AND IS
EXPECTED TO AFFECT THESE AREAS FOR AT LEAST THE NEXT HOUR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1836 6659 1819 6665 1821 6690 1824 6704
1849 6696 1849 6694
TIME...MOT...LOC 1806Z 180DEG 0KT 1829 6672
DSCOMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 207 PM AST DOMINGO 16 DE AGOSTO DE 2015 PRZ005-006-008-009-161900-NORTE CENTRAL-NOROESTE-INTERIOR CENTRAL- OESTE INTERIOR- 207 PM AST DOMINGO 16 DE AGOSTO DE 2015 ...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE CAMUY...ISABELA... QUEBRADILLAS...ADJUNTAS...SAN SEBASTIAN...UTUADO...LARES... ARECIBO...LAS MARIAS...HATILLO Y CIALES A LAS 206 PM AST......UNA TRONADA FUERTE ESTABA LOCALIZADA SOBRE UTUADO Y LOS MUNICIPIOS CERCANOS. ESTA TRONADA SE MUEVE LENTAMENTE HACIA EL OESTE Y SE ESPERA QUE AFECTE ESTAS AREAS DURANTE LA PROXIMA HORA. ESTAN OCURRIENDO LLUVIAS TORRENCIALES CON ESTA TORMENTA...Y CAUSARAN INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO EN AREAS DONDE EL AGUA CUBRA LA CARRETERA. RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TORMENTA. LOS RAYOS PUEDEN CAER A 15 MILLAS DE LA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN VEHICULO O EDIFICIO. DS/JAE
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Urban flooding was reported at San Antonio sector.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2015Every state in 2015This day in weather historyWarnings in Puerto Rico, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599121.